MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Bowel Burn (1756); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
It was reported that during a middle of a therapeutic gastrointestinal endoscopic mucosal resection (emr) and removing the polyp (in a male, japanese patient) a burn was reported which was larger than usual.The procedure was completed with the same device.The patient experienced abdominal pain and fever after returning home.Upon examination, the tissue was cauterized over a larger area than the doctor expected.The burn had spread to the tissue.So, the patient was transferred to another hospital and remained hospitalized.The examination revealed no perforation.The burn did not extend to the muscle layer but five clips were used to stop the bleeding.Follow up information revealed that the patient had a second-degree burn and antibiotics were administered.A blood test was performed as a follow up examination and inflammatory reaction was noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (b5 and h3).The device was evaluated by olympus, and no reportable malfunctions were found that could have led to the reported event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a specific root cause of the reported event could not be identified with the information received.The event can be detected/prevented by following the instructions for use which state: "the operator of this instrument must be physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual, therefore, does not explain or discuss clinical endoscopic procedures." "always operate the electrosurgical unit at the minimum output level and for the minimum time necessary to successfully complete the procedures.Excessive output level and time may result in patient injury, such as punctures, hemorrhages or mucous membrane damage." "aspirate fluids (such as mucus) that adhere to the snare loop and body cavity tissues.If output is activated with these fluids attached, this could cause patient injury, such as punctures, hemorrhages, mucous membrane damage or thermal injury." "to avoid burning healthy tissue, do not activate output if the snare loop is in contact with non-target tissue." "do not activate output when any part of the target tissue (a polyp head, for example) is in contact with tissue that is not intended for resection.This could burn the non-target." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the procedure is the same every time.Therefore, the action of placing the snare on the affected area and pulling it once action is performed as usual.The settings of esg-100 (electrosurgical system generator) have not been changed and the condition is "pulse cut first level 25.".

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19515549
Report Number9614641-2024-01240
Device Sequence Number16979337
Product Code FDI
UDI-Device Identifier04953170037009
UDI-Public04953170037009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-25
Device Lot NumberV3403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR, WB991046, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient RaceAsian